MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, when the subject guide wire was being introduced into the rotating hemostatic valve (rhv), some green particles of the coating peeled of.The subject guide wire was withdrawn and another wire was used.The physician completed the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was returned and the lot number was confirmed with the packaging returned with the device.On visual/ microscopic inspection, an attempt appeared to have been made to shape the tip of the guidewire.The guidewire polytetrafluoroethylene (ptfe) coating was examined under magnification and the ptfe was peeling/peeled off in several places along its proximal section between approximately 30cm to 34.5 cm from the proximal end.There was evidence of scraping/pulling of the ptfe from the proximal end towards the distal end.The guidewire distal section and hydrophilic coating was examined along its length with wet fingers.Bubbles with uncollapsed dome were noted 8.0 to 8.8cm from the distal end.The nitinol tubing proximal bond was in place.The core wire distal end was observed through the distal tip dome.A functional test was not required as the reported event was confirmed based on the device analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no anomaly noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the directions for use, the dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop.Continuous flush was set up and maintained throughout the clinical procedure, the device was in use on the patient at the time of the event.A 0.0165in excelsior sl-10 microcatheter was used in the procedure.Analysis of the returned device found the ptfe was peeled off or peeling between approximately 30cm to 34.5 cm from the proximal end.Scraping was also evident which indicates the ptfe encountered an interaction with another device.This is typically the area where the torque device is attached and this section of the device would not have entered the rhv.It is most likely the torque device was not securely fastened causing it to drag down the wire during use.An assignable cause of procedural factors has been assigned to the reported and analyzed 'guidewire ptfe coating peeling' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The hydrophilic coating of the synchro wire was also found to be damaged, bubbles with uncollapsed dome were noted.The bubbles found on the distal end of the device were analyzed by r&d.Based on the results of scanning electron microscope and energy dispersive x-ray analysis testing, it appears that the bubbles and the control section of the coating are the same substance.The cause of coating bubbles, which are likely hydrophilic coating, could not be definitively determined.Therefore an assignable cause of 'undeterminable' has been assigned the as analyzed 'guidewire hydrophilic coating surface rough'.
 
Event or Problem Description

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11899271
Report Number3012931345-2021-00080
Device Sequence Number3648774
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number58337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICRO CATHETER (STRYKER); EXCELSIOR SL-10 MICRO CATHETER (STRYKER)